MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-7-30-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil (model: qc-7-30-helix lot: a248064) was returned for analysis.The axium pushwire was found broken at ~8.5cm from the proximal end with the release wire pulled for ~6.6mm.The coin was found not against the lumen stop.The axium implant coil was found not attached to the pushwire.The axium implant coil was found detached from the pushwire.The axium implant coil was returned outside of its introducer sheath.The axium implant coil was found damaged and stretched.The detach element was found with the stretched and damaged axium implant coil.No other anomalies were observed.Analysis summary: the axium coil was returned for analysis.The axium pushwire was found broken at ~8.5cm from the proximal end with the release wire pulled for ~6.6mm.The axium implant coil was found not attached to the pushwire.The axium implant coil was found detached from the pushwire.The axium implant coil was returned outside of its introducer sheath.The axium implant coil was found damaged and stretched.The axium implant coil shell weld was found intact.The detach element was found with the stretched and damaged axium implant coil.No damages were found with the detach element.The axium implant coil tip od (outer diameter) and introducer sheath id (inner diameter) were found to be within specifications.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed as the axium implant coil was returned outside of its introducer sheath.There were no reported issue pushing the axium coil out from within the introducer sheath for hydration.Therefore, it is likely that the implant coil became damaged during return of the implant coil back into the introducer sheath during preparation or due to an improper hubbing technique (over tightening of the rhv).Regarding the damage to the pushwire, in this event it is lik ely excessive force (pushing/pulling) was used causing the pushwire to break subsequently detaching the implant coil.Mdrs related to this event: 2029214-2019-00409 2029214-2019-00410.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil gave extreme resistance while pushing out the sleeve.The devices were prepared as indicated in the instructions for use (ifu).The coil was returned to medtronic for evaluation and found to be prematurely detached.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8580898
Report Number2029214-2019-00410
Device Sequence Number19297715
Product Code KRD
UDI-Device Identifier00836462010178
UDI-Public00836462010178
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2019
Device Model NumberQC-7-30-HELIX
Device Catalogue NumberQC-7-30-HELIX
Device Lot NumberA248064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1